Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 95, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 25, 2012, 2:17 AM CST for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 2:17 AM CST (08:17 UTC)
- Expired
- Dec 25, 2012, 3:15 AM CST
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 46 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 2:30 AM CST | HAIL 1 | Jennings, LA | A BRIEF PERIOD OF DIME TO QUARTER SIZE HAIL REPORTED BY THE JENNINGS POLICE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 1:37 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS54 KLCH 250817
SVRLCH
LAC001-053-250915-
/O.NEW.KLCH.SV.W.0095.121225T0817Z-121225T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 AM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...MERMENTAU...IOTA...CROWLEY...
SOUTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES JENNINGS...
* UNTIL 315 AM CST
* AT 217 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL....14
MILES SOUTHWEST OF JENNINGS...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JENNINGS AND MERMENTAU BY 240 AM CST...
EVANGELINE AND EGAN BY 250 AM CST...
IOTA AND CROWLEY BY 300 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3009 9290 3012 9291 3048 9260 3018 9229
3004 9285
TIME...MOT...LOC 0817Z 229DEG 29KT 3012 9281
$$
TINGLER2 follow-up statements
560 WWUS54 KLCH 250829 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 229 AM CST TUE DEC 25 2012 LAC001-053-250915- /O.CON.KLCH.SV.W.0095.000000T0000Z-121225T0915Z/ ACADIA LA-JEFFERSON DAVIS LA- 229 AM CST TUE DEC 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST FOR SOUTHEASTERN JEFFERSON DAVIS AND ACADIA PARISHES... AT 227 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROANOKE..MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JENNINGS AND MERMENTAU BY 240 AM CST... 7 MILES SOUTHEAST OF HATHAWAY AND 9 MILES NORTHWEST OF MIDLAND BY 245 AM CST... EVANGELINE AND EGAN BY 250 AM CST... IOTA BY 300 AM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... RADAR INDICATED SOME ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. && LAT...LON 3008 9274 3016 9283 3048 9260 3018 9229 TIME...MOT...LOC 0829Z 229DEG 29KT 3018 9272 $$ TINGLER
958 WWUS54 KLCH 250904 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 304 AM CST TUE DEC 25 2012 LAC053-250913- /O.CAN.KLCH.SV.W.0095.000000T0000Z-121225T0915Z/ JEFFERSON DAVIS LA- 304 AM CST TUE DEC 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON DAVIS PARISH IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3028 9257 3033 9258 3044 9256 3028 9239 TIME...MOT...LOC 0903Z 229DEG 29KT 3036 9248 $$ LAC001-250915- /O.CON.KLCH.SV.W.0095.000000T0000Z-121225T0915Z/ ACADIA LA- 304 AM CST TUE DEC 25 2012 ...A SEVERE THUNDERSTORM AND TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CST FOR CENTRAL ACADIA PARISH... AT 259 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL... DAMAGING WINDS IN EXCESS OF 60 MPH AND POSSIBLY A TORNADO. THIS STORM WAS LOCATED NEAR IOTA..MOVING NORTHEAST AT 35 MPH. LAT...LON 3028 9257 3033 9258 3044 9256 3028 9239 TIME...MOT...LOC 0903Z 229DEG 29KT 3036 9248 $$ TINGLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 2:00 AM CST, 17 minutes earlier.
Area forecast discussion, Dec 25, 2:00 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
200 AM CST TUE DEC 25 2012
.UPDATE...
SEVERE THUNDERSTORM WATCH 691 FOR SOUTHEAST TEXAS COUNTIES...
HARDIN... JASPER... NEWTON... ORANGE... AND TYLER. FOR SOUTHWEST
LOUSIANA... ALLEN... BEAUREGARD... CALCASIEU... JEFFERSON DAVIS...
AND VERNON UNTIL 9 AM. STORMS ARE DEVELOPING ALONG A WARM FRONT
THAT IS MOVING NORTHWARD ACROSS SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 1146 PM CST MON DEC 24 2012/
DISCUSSION...
FOR 06Z TAF ISSUANCE.
AVIATION...
NO CHANGES FROM PREVIOUS THINKING AS LATEST MODEL RUNS...
SPECIFICALLY THE 25/00Z GFS AND 4KM WRF...CONTINUE TO SHOW
WIDESPREAD CONVECTION BREAKING OUT AFTER MIDNIGHT AND CONTINUING
ON THROUGH MUCH OF THE DAY TOMORROW. MAIN QUESTIONS ARE HOW MUCH
FOG WILL PERSIST IN THE EARLY GOING OF THIS FORECAST PLUS THE
ENDING TIME OF THE SHOWERS AND STORMS ON TUESDAY. FOR NOW EXPECT
LINGERING FOG TO BE SHORT-LIVED AS THE AIRMASS CONTINUES TO
DESTABILIZE WITH THE WARM FRONT SLOWLY MOVING INLAND. ANOTHER
CONCERN FOR AVIATION INTERESTS WILL BE THE STRONG SRLY THEN WRLY
WINDS DEVELOPING OVER THE COURSE OF THE PERIOD DUE TO SFC GRADIENT
TIGHTENING AND STRONGER WINDS ALOFT MIXING DOWN. THINGS SHOULD
QUIET DOWN BY OR AROUND SUNDOWN AS THE SHORTWAVE ALOFT AND
ATTENDANT SFC FRONT MOVE EAST OF THE AREA.
25
PREV DISCUSSION... /ISSUED 857 PM CST MON DEC 24 2012/
UPDATE...FOG HAS CONTINUED TO THICKEN THIS EVENING ALONG AND
GENERALLY SOUTH OF INTERSTATE 10. SOME LOCATIONS HAVE REACHED ONE
QUARTER OF A MILE VIS AND MORE AREAS ARE EXPECTED TO FALL AS WELL.
THE WARM FRONT WILL MOVE INTO AND THROUGH THE AREA DURING THE
MORNING HRS AND THE FOG IS EXPECTED TO MIX OUT AS THE BOUNDARY
MOVES THROUGH, THEREFORE THE ADV MAY BE ALLOWED TO EXPIRE AT 3 AM.
PREV DISCUSSION... /ISSUED 753 PM CST MON DEC 24 2012/
UPDATE...MOISTURE IS BEGINNING TO INCREASE ACROSS THE AREA WITH
DEW POINTS INCREASING BACK INTO THE LOW TO MID 60S ALONG AND SOUTH
OF INTERSTATE 10 AS A WARM FRONT LIFTS NORTH. THIS HAS LEAD TO AREAS
OF FOG DEVELOPING, AND THIS HAD BE ADDED TO THE FORECAST FOR
TONIGHT. THE REST OF THE FORECAST REMAINS ON TARGET AND NO CHANGES
ARE NEEDED AT THIS TIME.
PREV DISCUSSION... /ISSUED 318 PM CST MON DEC 24 2012/
INDICATIONS FOR SEVERE WEATHER EVENT TONIGHT INTO CHRISTMAS DAY
STILL EXIST...
SYNOPSIS...
A POTENT UPPER AIR DISTURBANCE MOVING OUT OF THE SOUTHWEST U.S. TODAY
WILL HELP ENERGIZE AN ACTIVE JET STREAM OVER THE REGION...WITH A
DEVELOPING AND DEEPENING LOW PRESSURE SYSTEM OVER SOUTH CENTRAL
TEXAS BY MORNING THE RESULT. THESE SYSTEMS WILL COMBINE WITH
INCREASING GULF MOISTURE TO PRODUCE THE POTENTIAL FOR EPISODES OF
SEVERE WEATHER STARTING TONIGHT AND CONTINUING INTO THE DAY ON
CHRISTMAS. ALL INTERESTS SHOULD BE AWARE OF THIS SITUATION AND
PLACE ANY WEATHER RADIOS THEY MAY HAVE ON THE ALERT MODE BEFORE
GOING TO BED TONIGHT. ALSO...ONE MAY WANT TO MAKE SURE ALL OUTSIDE
CHRISTMAS DECORATIONS OR INFLATABLE CHRISTMAS OBJECTS ARE SAFELY
SECURE FROM THE POSSIBILITY OF STRONG WINDS.
SHORT TERM...
STALLED FRONTAL BOUNDARY NEAR THE SOUTHEAST TEXAS COAST TO NEAR
LAFAYETTE AND BATON ROUGE...WILL BEGIN TO MOVE NORTH AS A WARM
FRONT THIS EVENING AS SOUTHERLY WINDS BEGIN TO INCREASE AHEAD OF
THE UPPER LEVEL DISTURBANCE. A FEW SHOWERS AND THUNDERSTORMS MAY
DEVELOP IN THE WARM AIR ADVECTION REGIME AFTER 9 PM AS THE FRONT
HEADS NORTH.
OVERNIGHT...LOW LEVEL JET WILL INCREASE AHEAD OF THE UPPER LEVEL
DISTURBANCE TO OVER 40 KNOTS...HELPING TO SURGE WARM MOIST GULF
AIR INLAND. FORCING PROVIDED BY THE APPROACHING UPPER LEVEL
DISTURBANCE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO INCREASE
GREATLY AFTER MIDNIGHT AND BEFORE 6 AM. AT FIRST...THESE STORMS
WILL BE ELEVATED IN NATURE...WITH THE MAIN HAZARD BEING LARGE HAIL
DUE TO MID LEVEL DRY AIR ENTRAINMENT WORKING WITH THE IMPRESSIVE
SHEAR VALUES. BEFORE DAYBREAK...CELLS WILL TRANSITION INTO MORE
OF A SURFACE BASED NATURE AS LOW LEVEL INSTABILITY INCREASES. THIS
WILL ALLOW FOR THE STORMS TO WORK OFF THE HIGH LOW LEVEL SHEAR
VALUES WITH THE POSSIBILITY OF ROTATING CELLS COMING ONSHORE THAT
MAY PRODUCE ISOLATED TORNADOES.
CHRISTMAS DAY...DEEPENING LOW PRESSURE SYSTEM THAT IS EXPECTED TO
FORM OVER SOUTH CENTRAL TEXAS BY MORNING...WILL MOVE NORTHEASTWARD
TO BETWEEN LUFKIN AND TOLEDO BEND BY NOON...THEN QUICKLY TO THE
NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY BY THE EVENING HOURS.
AS THE LOW APPROACHES...LOW LEVEL JET IS PROGGED TO INCREASE TO
OVER 50 KNOTS. MEANWHILE...LEFT EXIT REGION OF STRONG MID LEVEL
JET WILL REACH THE AREA DURING THE MORNING HOURS. THE STRONG LOW
LEVEL SHEAR WILL CAUSE THE POTENTIAL FOR DISCRETE ROTATING CELLS
WITH ISOLATED TORNADOES...ESPECIALLY NEAR THE WARM FRONT WHERE
VEERING LOW LEVEL WINDS WILL BE AT ITS GREATEST. THEREFORE...THE
BEST POTENTIAL FOR THESE ROTATING CELLS WILL BE ALONG AND NORTH OF
THE HIGHWAY 190 CORRIDOR...AND ACCORDINGLY SPC HAS THAT AREA
OUTLINED IN A MODERATE RISK FOR TOMORROW.
MEANWHILE...A SQUALL LINE IS EXPECTED TO DEVELOP DURING THE
MORNING HOURS OVER EAST TEXAS AHEAD OF THE COLD FRONT. THIS
PROGRESSIVE MOVING SQUALL LINE WILL BE AIDED BY 60 PLUS KNOT MID
LEVEL WINDS...AND FAVORABLE MID LEVEL LAPSE RATES...THAT WILL CREATE
THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS AS THE LOW
LEVEL WIND PROFILE BECOMES MORE UNI-DIRECTIONAL. THIS SQUALL LINE
SHOULD BE EAST OF THE SABINE RIVER BY NOON TIME...AND CONTINUE TO
EAST THROUGH THE FORECAST AREA BY 6 PM.
COOLER AIR WILL MOVE IN BEHIND THE SYSTEM...WITH SOME WRAP AROUND
MOISTURE HANGING AROUND. HOWEVER...DRY SLOT ALOFT WILL LIKELY CUT
OFF ANY SIGNIFICANT SHOWER ACTIVITY AT THIS POINT...WITH JUST SOME
SPOTTY LIGHT RAIN OVER NORTHERN SECTIONS WHERE WRAP AROUND
MOISTURE WILL BE AT ITS BEST.
CONDITIONS SHOULD DRY OUT OVERNIGHT TUESDAY NIGHT WITH MORE OF A
DOWN GLIDE PROFILE HELPING TO END PRECIPITATION BEFORE COLDEST
AIR ARRIVES.
RUA
LONG TERM...
WITH CLEARING SKIES AND LIGHT WINDS ON WEDNESDAY NIGHT AS SURFACE
RIDGE MOVES ACROSS AND AT-LEAST A LIGHT FREEZE WILL BE POSSIBLE
DOWN TO THE I-10 CORRIDOR.
PATTERN REMAINS PROGRESSIVE WITH RETURN FLOW STARTING UP ON
THURSDAY. ENOUGH RETURN FLOW MOISTURE TO BRING ABOUT A CHANCE OF
SHOWERS AND THUNDERSTORMS ON FRIDAY...WITH A COOL DOWN AGAIN
BEHIND THIS SYSTEM FOR THE BEGINNING OF THE WEEKEND.
RUA
MARINE...
SOUTHERLY WINDS WILL INCREASE OVERNIGHT WITH THE APPROACH OF A
STRONG UPPER LEVEL DISTURBANCE. WIND SPEEDS WILL BE 15 TO 20 KNOTS
BY MIDNIGHT...SO WILL START OFF WITH EXERCISE CAUTION. THESE WINDS
WILL FURTHER INCREASE OUT OF THE SOUTH ON TUESDAY AS LOW PRESSURE
DEEPENS ACROSS THE REGION...AND WILL THEREFORE...START SMALL CRAFT
ADVISORY AT 12Z TUESDAY. THIS SMALL CRAFT ADVISORY WILL CONTINUE
INTO WEDNESDAY...AS A COLD FRONT WILL MOVE THROUGH TUESDAY
AFTERNOON. STRONG PRESSURE GRADIENT AND GOOD COLD AIR
ADVECTION...WILL ALLOW FOR STRONG AND GUSTY NORTHERLY WINDS TO
DEVELOP. SOME GUSTS TO OVER GALE FORCE WILL BE POSSIBLE OVER THE
OUTER WATERS ON TUESDAY NIGHT INTO EARLY WEDNESDAY. WITH THE
STRONG NORTH WINDS...WATER AGAIN WILL BE PULLED AWAY FROM THE
COAST LOWERING TIDE LEVELS TO NEARLY 2 FEET BELOW PREDICTED
ASTRONOMICAL LEVELS...AND THE LIKELIHOOD OF A LOW WATER ADVISORY
ON WEDNESDAY.
THESE WINDS WILL SUBSIDE ON WEDNESDAY AFTERNOON AS A SURFACE HIGH
PRESSURE SYSTEM BEGINS TO SETTLE ACROSS THE REGION.
IT SHOULD ALSO BE NOTED THAT A SQUALL LINE IS POSSIBLE ON TUESDAY
AHEAD OF THE COLD FRONT. STRONG WIND GUSTS WILL BE POSSIBLE WITH
THIS LINE OF THUNDERSTORMS.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 38 49 33 56 / 90 10 10 10 10
KBPT 76 35 49 33 57 / 80 10 10 10 10
KAEX 69 35 46 28 53 / 90 20 10 10 10
KLFT 75 41 50 34 56 / 90 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 3 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...EAST CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...DENSE FOG ADVISORY UNTIL 3 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: HARDIN...JEFFERSON...ORANGE...SOUTHERN
JASPER...SOUTHERN NEWTON.
GM...SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO NOON CST
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS MORNING
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO
HIGH ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE
LAKE...VERMILION BAY.
SMALL CRAFT EXERCISE CAUTION FROM 6 AM TO 9 AM CST THIS MORNING
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
&&Hazardous weather outlook, Dec 24, 3:51 PM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 PM CST MON DEC 24 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-251815- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 351 PM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STALLED FRONT WILL QUICKLY LIFT BACK TO THE NORTH AS A WARM FRONT TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY BY MIDNIGHT AND BECOME MORE NUMEROUS OVERNIGHT. THERE IS A THREAT THAT SOME STORMS WILL INITIALLY PRODUCE LARGE HAIL. BEFORE DAYLIGHT THE THREAT WILL BE MORE FROM ISOLATED TORNADOES...AND STRAIGHT LINE WINDS. THERE WILL BE THE POTENTIAL FOR SOME POWER OUTAGES FROM THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THAT WILL ADVANCE THROUGH THE AREA. THIS SQUALL LINE WILL PRODUCE THE POSSIBILITY OF DAMAGING STRAIGHT LINE WIND GUSTS AND ISOLATED TORNADOES. THE THREAT WILL END FOR SOUTHEAST TEXAS AROUND THE NOON HOUR AND AROUND SUNSET FOR SOUTH CENTRAL LOUISIANA. AGAIN SOME POWER OUTAGES WILL BE POSSIBLE FROM THE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE LIKELY. GMZ450-452-455-470-472-475-251815- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 PM CST MON DEC 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHERLY WINDS WILL INCREASE WITH TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION. SMALL CRAFT EXERCISE CAUTION WILL BE IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOUTHERLY WINDS WILL INCREASE AHEAD OF A LOW PRESSURE SYSTEM ON TUESDAY WITH A SMALL CRAFT ADVISORY. THESE SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ON TUESDAY NIGHT INTO WEDNESDAY MORNING WITH STRONG NORTH WINDS BEHIND A COLD FRONT. SOME GUSTS TO OVER GALE FORCE WILL ALSO BE POSSIBLE OVER THE OUTER WATERS ON TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THESE STRONG NORTH WINDS WILL ALSO HELP LOW TIDE LEVELS WITH A LOW WATER ADVISORY LIKELY FOR WEDNESDAY. A SQUALL LINE WILL ALSO LIKELY PROCEED THE COLD FRONT ON TUESDAY. STRONG GUSTY WINDS OVER 35 KNOTS WILL BE POSSIBLE WITH THE STORMS ALONG THE SQUALL LINE. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTERS AND OFFSHORE PLATFORMS MAY BE CALLED FOR STORM REPORTS. RUA
In the hours before
Special weather statement, Dec 25, 2:11 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
211 AM CST TUE DEC 25 2012
LAZ041>043-250845-
ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-
211 AM CST TUE DEC 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR ACADIA...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 245 AM CST...
AT 209 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF THORNWELL...MOVING NORTHEAST
AT 40 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LAKE ARTHUR AND WELSH BY 220 AM...
JENNINGS BY 230 AM...
MERMENTAU BY 235 AM...
EGAN AND EVANGELINE BY 240 AM...
IOTA AND CROWLEY BY 245 AM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND PEA TO
NICKEL SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS
STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM TUESDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3041 9256 3021 9236 3005 9275 3005 9292
3013 9296
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:52 PM CST | Dense Fog Advisory | LCH | Cameron, Lafayette, Saint Martin | 6 hr |
| Dec 25, 2:11 AM CST | Special Weather Statement | LCH | Jefferson Davis | 34 min |
| Dec 25, 2:39 AM CST | Tornado Warning | LCH | Acadia, Jefferson Davis | 36 min |
| Dec 25, 2:48 AM CST | Special Weather Statement | LCH | Beauregard | 42 min |
| Dec 25, 3:14 AM CST | Special Weather Statement | LCH | Vernon | 61 min |
| Dec 25, 3:17 AM CST | Special Weather Statement | LCH | Acadia, Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 58 min |
| Dec 25, 3:24 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Vernon | 19 min |
| Dec 25, 4:05 AM CST | Special Weather Statement | LCH | Saint Landry | 25 min |
| Dec 25, 4:11 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 39 min |
| Dec 25, 4:17 AM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 26 hr |
| Dec 25, 4:19 AM CST | Special Weather Statement | LCH | Vernon | 41 min |
| Dec 25, 5:02 AM CST | Special Weather Statement | LCH | Rapides | 43 min |
| Dec 25, 5:46 AM CST | Special Weather Statement | LCH | Vermilion | 44 min |
| Dec 25, 6:15 AM CST | Special Weather Statement | LCH | Saint Martin | 45 min |
| Dec 25, 6:44 AM CST | Special Weather Statement | LCH | Vermilion | 46 min |
| Dec 25, 7:20 AM CST | Tornado Warning | LCH | Acadia, Vermilion | 25 min |
| Dec 25, 7:44 AM CST | Special Weather Statement | LCH | Saint Landry | 46 min |
| Dec 25, 9:26 AM CST | Special Weather Statement | LCH | Rapides | 34 min |
| Dec 25, 9:41 AM CST | Special Weather Statement | LCH | Rapides | 34 min |
| Dec 25, 11:37 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Rapides, Vernon | 68 min |
| Dec 25, 11:54 AM CST | Tornado Warning | LCH | Vernon | 36 min |
| Dec 25, 11:58 AM CST | Special Marine Warning | LCH | 92 min | |
| Dec 25, 12:20 PM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 55 min |
| Dec 25, 12:23 PM CST | Tornado Warning | LCH | Rapides, Vernon | 37 min |
| Dec 25, 12:27 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 63 min |
| Dec 25, 12:37 PM CST | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 53 min |
| Dec 25, 12:40 PM CST | Tornado Warning | LCH | Rapides, Vernon | 35 min |
| Dec 25, 12:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 54 min |
| Dec 25, 12:53 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 22 min |
| Dec 25, 1:29 PM CST | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 61 min |
| Dec 25, 1:30 PM CST | Special Marine Warning | LCH | 90 min | |
| Dec 25, 1:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 54 min |
| Dec 25, 2:08 PM CST | Tornado Warning | LCH | Avoyelles | 7 min |
| Dec 25, 2:29 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 31 min |
| Dec 25, 2:42 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 63 min |
| Dec 25, 2:46 PM CST | Low Water Advisory | LCH | 23 hr | |
| Dec 25, 2:54 PM CST | Special Marine Warning | LCH | 66 min | |
| Dec 25, 3:50 PM CST | Special Weather Statement | LCH | Saint Martin | 55 min |
| Dec 25, 3:56 PM CST | Special Marine Warning | LCH | 64 min | |
| Dec 25, 5:14 PM CST | Special Marine Warning | LCH | 16 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.